Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 6, 2021, 4:41 AM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2021, 4:41 AM CDT (09:41 UTC)
- Expired
- Apr 6, 2021, 5:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
Counties Outagamie County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
344 WWUS83 KGRB 060941 SPSGRB Special Weather Statement National Weather Service Green Bay WI 441 AM CDT Tue Apr 6 2021 WIZ037-038-061045- Waupaca WI-Outagamie WI- 441 AM CDT Tue Apr 6 2021 ...SPECIAL WEATHER STATEMENT... At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near Waupaca, moving east at 30 mph. Up to half inch hail will be possible with this storm. Locations impacted include... Appleton, Waupaca, Little Chute, New London, Kimberly, Black Creek, Greenville, Hortonville, Weyauwega and Royalton. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4427 8902 4448 8905 4454 8834 4427 8833 TIME...MOT...LOC 0940Z 266DEG 27KT 4437 8895 $$ Hykin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 6, 4:31 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 6, 4:31 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 431 AM CDT Tue Apr 6 2021 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 430 AM CDT Tue Apr 6 2021 The main focus in the short-term portion of the forecast will be on the timing and potential for showers and thunderstorms. Temperatures are expected to remain well above normal for this time of year. Today: A cold front is expected to become nearly stationary across northeast Wisconsin this morning before lifting slowly to the north and northwest this afternoon. This will be in response to a developing low pressure system across the Plains. A few showers and thunderstorms will be exiting the area early in the day before becoming more focused across northern Wisconsin, especially near the WI/UP border this afternoon into this evening. The front will likely be the main trigger for shower and thunderstorm activity, which again supports the main focus being across then north. MUCAPE values are progged to be in the 500-1000J/kg range this afternoon into the early evening hours, which will again be supportive of thunderstorm activity, shear values are only expected to be in the 15 to 20 kt range, so not expecting severe weather. It is not completely out of the question that a couple of the storm could pulse up and produce small hail. An isolated shower or thunderstorm could pop up elsewhere, but should not be widespread. In fact, several areas may end up seeing occasional breaks in the cloud cover. High temperatures are expected to be in the mid to upper 70s for most locations, slightly cooler along the shoreline and across north- central Wisconsin. Tonight into Wednesday: The aforementioned low is expected to continue lifting northeastward to western Iowa late tonight and into southwest Wisconsin Wednesday morning. As this happens, the front is expected to push farther north, which will likely bring a break in the precipitation to much of the area. Still could see some isolated showers and thunderstorms, but most of the mesoscale models keep this pegged to the northward advancing front and close to the approaching surface low. Instability is expected to drop off a bit overnight; however, it will likely increase during the day Wednesday with values progged to be around 500-1000 J/kg again. Shear is only expected to be around 15 to 20 kts, again limiting organized severe potential. Skies are expected to be partly cloudy for much of the area with overnight lows dropping into the upper 40s to low 50s. High temperatures are expected to be in the upper 60s to low 70s. .LONG TERM...Wednesday Night Through Monday Issued at 430 AM CDT Tue Apr 6 2021 The main focus from this forecast period centers on the precip potential through the end of the week. Temperatures throughout this forecast period will remain above normal. Wednesday night through Friday...As a surface low pressure system lifts northeast over IA into southern MN Wednesday night, the forecast area will see the return of rain showers. With mid-level lapse rates up to 7.0C/km and MUCAPE between 300 and 500 J/kg Wednesday evening, there is some potential for thunderstorms to occur, however a lack in a lifting mechanism could hinder storm development. Through Thursday, the surface low will become nearly stationary and vertically stacked with an upper-level closed low causing rain to continue throughout the day. Although, PWATs will be about 3 to 4 standard deviations above normal for this time of year, about 0.25 to 0.75 inches of rain is forecast for Wednesday night through Thursday. Periods of rain are expected on Friday as the vertically stacked low moves across the forecast area, but additional amounts will be much less. Rest of the extended...Model guidance is showing signs of another closed low moving across the Central Plains Friday night into Saturday, however the models are not in agreement with the track of this closed low. The EC and Canadian keep the closed low tracking around Wisconsin to the south on Saturday before lifting northeast over Lower MI into Sunday, which would keep the forecast area relatively dry. The GFS has the closed low phasing with the leading closed low over the forecast area on Saturday, which would keep light rain showers in the forecast on Saturday. Did not deviate from the blend of models during this time. Model guidance then shows ridging occurring on Sunday followed by another closed low moving in from the Northern Plains to start the work week. && .AVIATION...for 06Z TAF Issuance Issued at 1047 PM CDT Mon Apr 5 2021 Scattered thunderstorms are expected northwest of a AUW to IMT line tonight ahead of an approaching cold front. In addition, low clouds and fog could from along the Lake Michigan shore later tonight, but it is uncertain whether it would move inland to the airports at MTW/SUE/2P2. As the cold front moves slowly east across the area Tuesday, scattered thunderstorms will produce periods of MVFR conditions. Ceilings and visibilities will lower into MVFR or IFR range Tuesday night along with scattered showers and thunderstorms. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Hykin AVIATION.......RDM
Hazardous weather outlook, Apr 6, 4:27 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 427 AM CDT Tue Apr 6 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 427 AM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance for thunderstorms across central and north- central Wisconsin this afternoon and tonight. These storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms across the area Wednesday afternoon and night. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated; however, spotters are encouraged to report any hail or gusty winds. LMZ521-522-541>543-070930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 427 AM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms will be possible through this evening. The thunderstorms are not expected to be severe. Patchy fog is possible at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will be possible at times through Wednesday night. The storms are not expected to be severe. Patchy fog is also possible at times. Cooley/Hykin
In the hours before
Special weather statement, Apr 6, 1:44 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
144 AM CDT Tue Apr 6 2021
WIZ011-013-019-021-073-060730-
Southern Marinette County WI-Langlade WI-Northern Oconto County WI-
Forest WI-Northern Marinette County WI-
144 AM CDT Tue Apr 6 2021
...SPECIAL WEATHER STATEMENT...
At 143 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 8 miles northwest of
McCaslin Mountain Natural Area to Carter to 6 miles south of
Pearson. Movement was east at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Pembine, Carter, McCaslin Mountain Natural Area, Wabeno, Townsend,
Lakewood, Freeman, Silver Cliff, Blackwell and Boot Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4564 8799 4545 8809 4527 8823 4524 8913
4537 8893 4554 8862
TIME...MOT...LOC 0643Z 260DEG 29KT 4548 8856 4540 8860 4527 8899
HykinSpecial weather statement, Apr 6, 2:31 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
231 AM CDT Tue Apr 6 2021
WIZ013-021-073-060830-
Southern Marinette County WI-Northern Oconto County WI-
Northern Marinette County WI-
231 AM CDT Tue Apr 6 2021
...SPECIAL WEATHER STATEMENT...
At 228 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms across northern Oconto and central Marinette Counties.
The strongest storm was located 12 miles west of Wausaukee, or 30
miles south of Kingsford, moving east at 25 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Crivitz, Wausaukee, Middle Inlet, Amberg, Athelstane, Silver Cliff,
Caldron Falls Rese, Mcallister, Governor Thompson State Park and
Loomis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4532 8766 4529 8769 4519 8774 4520 8854
4553 8834 4555 8781 4550 8779 4547 8781
4544 8786 4541 8785 4535 8789 4535 8788
4537 8787 4534 8785 4535 8782 4535 8775
4539 8770 4538 8768 4536 8766
TIME...MOT...LOC 0728Z 268DEG 23KT 4537 8821
HykinSpecial weather statement, Apr 6, 2:40 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Green Bay WI
240 AM CDT Tue Apr 6 2021
WIZ030-035>037-060915-
Waupaca WI-Wood WI-Marathon WI-Portage WI-
240 AM CDT Tue Apr 6 2021
...SPECIAL WEATHER STATEMENT...
At 237 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over western Clark and northern Jackson Counties. The
strongest storm was over Shortville, or near Neillsville, moving
east at 35 mph.
Pea size hail and wind gusts of 30 to 40 mph will be possible with
these storms.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Marshfield, Mosinee, Spencer,
Whiting, Bevent, Amherst, Pittsville and Hartman Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4478 9032 4487 8922 4468 8923 4468 8920
4424 8921 4425 9032
TIME...MOT...LOC 0737Z 268DEG 33KT 4451 9047
HykinLocal storm report, Apr 6, 3:41 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 AM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM HAIL BEVENT 44.76N 89.38W
04/06/2021 M0.88 INCH MARATHON WI TRAINED SPOTTER
&&
HYKINSpecial weather statement, Apr 6, 3:48 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
348 AM CDT Tue Apr 6 2021
WIZ020-030-031-036-037-074-060930-
Southern Oconto County WI-Waupaca WI-Shawano WI-Marathon WI-
Portage WI-Menominee WI-
348 AM CDT Tue Apr 6 2021
...SPECIAL WEATHER STATEMENT...
At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Neopit to near Bevent to 7 miles east of
Lake Wazeecha. Movement was east at 40 mph. The strongest storms
were just south of Plover and to the northeast of Bevent.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Stevens Point, Shawano, Waupaca, Clintonville, Whiting, Gillett,
Wittenberg, Amherst, Embarrass and Big Smokey Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4428 8971 4469 8946 4507 8883 4501 8796
4467 8863 4459 8869 4459 8874 4453 8874
4427 8894
TIME...MOT...LOC 0845Z 256DEG 36KT 4504 8884 4471 8939 4437 8960
CooleySpecial weather statement, Apr 6, 4:41 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 441 AM CDT Tue Apr 6 2021 WIZ037-038-061045- Waupaca WI-Outagamie WI- 441 AM CDT Tue Apr 6 2021 ...SPECIAL WEATHER STATEMENT... At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near Waupaca, moving east at 30 mph. Up to half inch hail will be possible with this storm. Locations impacted include... Appleton, Waupaca, Little Chute, New London, Kimberly, Black Creek, Greenville, Hortonville, Weyauwega and Royalton. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4427 8902 4448 8905 4454 8834 4427 8833 TIME...MOT...LOC 0940Z 266DEG 27KT 4437 8895 Hykin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:13 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Apr 5, 10:51 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 84 min |
| Apr 5, 11:41 PM CDT | Special Weather Statement | GRB | Forest | 49 min |
| Apr 6, 12:28 AM CDT | Special Weather Statement | GRB | Langlade | 47 min |
| Apr 6, 1:07 AM CDT | Special Weather Statement | GRB | Langlade | 53 min |
| Apr 6, 1:44 AM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Apr 6, 2:31 AM CDT | Special Weather Statement | GRB | Marinette | 59 min |
| Apr 6, 2:40 AM CDT | Special Weather Statement | GRB | Portage, Wood | 95 min |
| Apr 6, 3:48 AM CDT | Special Weather Statement | GRB | Menominee, Oconto, Portage, Shawano, Waupaca | 42 min |
| Apr 6, 3:52 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 53 min |
| Apr 6, 6:48 AM CDT | Special Weather Statement | GRB | Shawano | 42 min |
| Apr 6, 7:34 AM CDT | Special Weather Statement | GRB | Brown, Outagamie | 41 min |
| Apr 6, 8:00 AM CDT | Special Weather Statement | GRB | Brown | 45 min |
| Apr 6, 8:45 AM CDT | Special Weather Statement | GRB | Calumet, Kewaunee, Manitowoc | 60 min |
| Apr 6, 3:34 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Winnebago | 41 min |
| Apr 6, 4:23 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Shawano | 37 min |
| Apr 6, 5:33 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Menominee, Shawano | 57 min |
| Apr 6, 6:19 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 16 min |
| Apr 6, 6:23 PM CDT | Special Weather Statement | GRB | Marinette | 52 min |
| Apr 6, 6:44 PM CDT | Special Weather Statement | GRB | Marathon | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.